Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

157 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

question about High BP medication

Do you have to be weaned off high blood pressure medication or take you be taken off immediately? Can anything bad happen by being taken off quickly? Thanks
Thu, 17 Dec 2009
Report Abuse
Question is related to
Diseases and Conditions
  User's Response
's  Response
I was always told by the doctor to never just stop taking medication,its always best to talk with your doctor about it.It can be very dangerous to stop taking these medications on your on,if anything the doctor will wean you off if its necessary,remember that high blood pressure is a silent killer!You may not feel anything wrong an drop.So i'll talk with the doctor before i'll just stop.Take it from someone who has battled with this for over twenty-five years,an my pressure still remains high.And take five different medications for it.It's something i have to live with that's been handed down through my family.
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

HELP!!!!!! Should I or shouldn t I take the high blood pressure medication? I asked the doctor to give me the medication with a blood pressure of 175/90. But I read about the drug he gave me online and noticed they say these types of meds are not for those who have asthma . I also read that once you start taking them u can t stop so I am reluctant to start taking it. Now I had a real bad case of respiratory infection about 6 months ago. Needed to use a nebulizer. Had the first serious case of lung spasms in my life. Went to another doctor for that issue and I forgot to tell the doc who prescibed the bp meds that I had asthma situation going on. Drug company says people with asthma should not take bp meds . So I find myself in dilemma. What should I do? Especially my sleep apnea (I think is the main culprit for the bp problem) is killing me and I can t use a cpap machine. At what level does bp go before I have a stroke? Just wondering? Also I suppose heart attack is very possible not too far in the future. EDIT ADD:I am currently trying some herbal remedies and I have found one is helping its called horse chestnut. I have gotten some relief of blood pressure as I noitce I have a reduction in hypertension . Will also look into hawthorn berry next. Just bought a bp machine on ebay can t wait to get it. Normally cost 79 dollars and I only paid 25 dollars with shipping.

doctor1 MD

I have been taking medicine for high blood pressure, but have consistently been having low blood pressure and stopped taking my medicine. Since I stopped taking the medicine my blood pressure has consistently been good. This has been happening for at least 2 weeks. Does this mean that I don t need to take the medicine because my condition has changed for the better?

doctor1 MD

I am a male patient of 44 years , got the lipid profile done today , as my BP was in consistent very high in density from last two months not precisely , it was 150\110, 170\110 130\100, 145\105 and so on, beside the the cholesterol ; 217.00, triglycerides ; 264.00, LDL , 121.00 VLDL ; 52.80, so therefore I would like to request you to pls suggest me a proper guidelines to follow medical advice

Recent questions on  Hypertension

doctor1 MD

Hi, may I answer your health queries right now ? Please type your query here...

                                        My father Mr. Paresh nath Pal, 69 years old having major kidney failure, wanted to know about what are the ways or alternatives.

I am providing details about him till now.

He has Hyper Tension , Diabetes for near about last 20 years. Pacemaker have been implanted on 2006 because of low pulse rate.

According to his recent report on 8th april:

Blood pressure- 124\75

Blood sugar- fasting92\pp141

Blood urea-104

Blood creatinine-3.90

potassium 4.8

hemoglobin-9

doctor1 MD

Dear colleaggues, I'm Ingrid Hilman, MD, 58 years. had my stenting on 17 Feb, 3 stents in LAD and RCA.

Since 2 weeks ago, I develop severe headaches, esp during the iningt or when I wake up in the morning and also palpitation (heart rate > 90). I feel weak during palpitation. I do not have hypertension (my BP is between 90-110 and 70-80). I do not have obesity, smoking habits, my lab is pretty good only LDL 100.

Is this because of the herbresser that I take 3 times a day?

Other drug that I take;

- Aspirin 1 x 100 mg

- Plavix 1 x 75 mg

- Lipitor 1 x 10 mg.

Appreciate your inputs on my above complaints. Thank you very much

doctor1 MD

I am 54 yrs man. Last morning when I masterbaded, i passed some rust coulured semen and some light yellow coloured semen. I am single for the last 12 yrs but have had irregular sex with few partners with healthy and good background. I have no other problem, except high BP for which I take medicene and the BP remain under control. I also maintain normal health and am regularly practicing yoga. But I am very worried about the red semens. Pl advice what to do. Many Thanks!

doctor1 MD

I am a 25 yr old female that has recently lost 70 pounds and suffers from pcos. I am off all the bp medicines I was taking, and have been on a gluten free diet since 4/21/11 b/c I am allergic to wheat. I have been getting dizzy, lightheaded, and have a fast heart rate and low blood pressure when standing or sitting up. my heart rate is usually in the 60 -70 range when resting, and it's been in the high 90 - 100 range while resting. The dizziness started Sunday 6/19/11 all of a sudden, and I have kept track of my BP and symptoms since Sunday. I get this intense pressure in my head, and the get dizzy, and my heart will race when I start to feel yucky, I have trouble breathing, when my heart rate is up this high for no apparent reason. My BP will be 93/62 and HR 101 standing, or it can be 114/65 and HR 80 a few minutes later.. but if I go from lying down to sitting, it will be elevated, then it elevates when I stand, if I lay down everything is fine.. the pressure in my head goes away, the dizzyness goes away, and the HR goes back to normal... I have a shunt in place for hydrocephalus, my first shunt was placed at the age of two weeks, and first revision was done 4/5/2010. I want to know what is causing this fluctuation in BP and the dizziness, and fast HR...thanks

doctor1 MD

how often can you take Prednisone? I have reallybad inflamation in my hands and it took it away . The swelling has come back now and I dont know that much about it.

doctor1 MD

Patient: Female, 73 years, 6 months old, 5'7" tall, 230 lbs., in generally good health. Hypertension well controlled with medication, lifelong history of recurring clinical depression . Currently takes medication for depression and hypertension,...

doctor1 MD

Im a 70 year old stage two diabetic. I woke up in the night with dry heaves...I just went to the store and fell faint and nauseated. I rested for 30 minutes and felt a lot better. I home now and concerned ! I had low blood presure. Now its 128...